Some pain following extractions is not uncommon. Any discomfort you may have may be controlled with different combinations of medication. If one combination doesn’t work, please call our office so we may recommend a different combination.
A certain amount of bleeding is to be expected following tooth extractions or other surgeries. If you feel the bleeding is unusual, call immediately to alert the office for more specific instructions. This is important because it may be necessary to come back in, especially while office hours are still in progress so that you can be attended to.
If a “normal” amount of bleeding occurs, place a small folded pad of gauze, directly over the bleeding area. Repeat the above process if necessary. If bleeding continues, call the office. It is also normal to wake up with blood on your pillow in the morning, so do not be alarmed. Don’t sleep with gauze in mouth.
You may expect some swelling after dental surgery. Swelling is a part of the natural healing process and may last several days. This is dependent upon the nature and extent of your surgery. Individuals with fair skin or who bruise easily may experience some discoloration of the skin in the area surrounding the surgical procedure(s).
To reduce ordinary, immediate, post-operative swelling, apply an ice pack or washcloth saturated with ice water to the face over the operated site immediately for the first 24 hrs. The ice pack should be applied for 5 minutes on, then 5 minutes off. Swelling, discoloration, and restricted jaw movements are expected, (can be greatest on the second post-operative day).
After the First 24 hour ice may be continued, or moist heat may be applied to increase comfort. Should the IV site become red or painful, please contact the office immediately at (361) 992-3873.
As with all general anesthetics, some nausea and vomiting may occur in certain individuals. If nausea continues, contact this office for assistance. A prescription can be called in for your convenience in either oral or suppository form.
In addition, narcotic prescriptions are known for causing nausea in most individuals.